MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM TI CANN RETRO/ANTEGRADE FEMORAL NAIL-EX/380MM-STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM TI CANN RETRO/ANTEGRADE FEMORAL NAIL-EX/380MM-STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.013.456S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Code Available (3191)
Date of Event 04/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.A device history record (dhr) review was conducted: manufacturing location: (b)(4), manufacturing date: 01/08/2015, expiration date: 11/30/2023, part number: 04.013.456s, 10mm ti cann retro/antegrade femoral nail-ex/380mm ¿ sterile lot number: 7872047 (sterile), lot quantity: (b)(4).This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component(s) reviewed: part number: 21012, tialnbri13.00, lot number: 7788414, lot quantity: (b)(4).This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.(b)(4).Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2019, the patient underwent revision surgery due to the extraction of a sivash range of motion (srom) stem.During the procedure, the surgeon identified a spiral femoral bone fracture was sustained.The fracture occurred due to impacting a femoral retrograde rod into the distal femur.Pericapsular metallosis, as well as difficulty with disengaging the srom stem from the sleeve, was encountered.Treatment for this includes cerclage wires, lateral buttress plate, and three (3) bicortical screws.The initial implantation date was done last (b)(6) 2016.Surgical delay of multiple hours due to difficult prosthesis removal is indicated.Quite a bit of bone loss from the removal process.Patient status is unknown.This report is for one (1) 10mm ti cannulated retro/antegrade femoral nail.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices: impaction instrument (part: unknown, lot: unknown, quantity: 1).

Brand Name
10MM TI CANN RETRO/ANTEGRADE FEMORAL NAIL-EX/380MM-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8587404
Report Number2939274-2019-57876
Device Sequence Number1638793
Product Code HSB
UDI-Device Identifier10886982087881
UDI-Public(01)10886982087881
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K033618
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number04.013.456S
Device Catalogue Number04.013.456S
Device Lot Number7872047
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/08/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date06/04/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - IMPACTION INSTRUMENTS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR